[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
[IP] problems with silhouettes??
Ok, I'm mostly back. I had a yucky case of flu(?) last week -- too nauseous
to eat much for a few days, and just generally exhausted. My question has
to do with the Silhouettes. I've been using SofSets for 3 years, and QRs as
soon as I could get ahold of some, 2.5 years ago. On 4 occasions (over 2
years) I've tried a sample of the Tender/Comfort/Silhouette -- and each
time something went "wrong" and I had to change my site after 1 day or
less. My definition of "wrong" is unexplained high blood sugar readings and
a sore site.
I really like the detach mechanism of the Silhouettes, so I want to be able
to use them. I'm trying to figure out what went wrong each time. Here are
1. I'm allergic to most of the kinds of tape I've tried. I currently insert
the SofSet *through* a layer of IV3000. I recently tried inserting
directly on my skin and then placing the IV3000 on top, but got site
problems after a day or less each time, 3 times in a row. The first 3
times I tried the Silhouettes I didn't place the layer of IV
underneath. Maybe that was it?
2. But the last set I tried, last week, I woke up with unexplained high
blood sugar in the middle of the night. I gave myself an injection of H
to bring it down, but left the pump in. It took about 4 hours to come
down, but then I had severe lows. I wonder now if this was flu related?
I changed the site anyway (the cannula looked fine when I took it out),
and I also ran high the next 2 nights, but low during the days. I would
guess that not eating much besides regular ginger ale and not exercising
could cause both the highs and lows.
I'm tempted to call Minimed and ask for yet another sample of the
Silhouette. I just don't want to order a whole box if they won't work for
me. And I don't have problems with the QRs, I just don't like the tubing
Any other ideas? Thanks.
email @ redacted
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/